Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 7, 2000, 7:57 PM EDT for Floyd County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 7:57 PM EDT (23:57 UTC)
- Expired
- Aug 7, 2000, 8:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Floyd County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:29 PM EDT | Thunderstorm Wind | Prestonsburg, KY | Several trees were reported downed by strong winds in the Abbott Creek area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 072359 SVRJKL KYC071-080045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 757 PM EDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF PRESTONSBURG * UNTIL 845 PM EDT * AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF PRESTONSBURG...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE AT JENNY WILEY STATE RESORT PARK AT 815 PM EDT. VERY LARGE HAIL THE SIZE OF QUARTERS IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 65 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. REQUEST THEY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:45 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 7, 2:45 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 245 PM EDT MON AUG 7 2000 FORECAST IS TOUGH TO GET A CONFIDENT HANDLE THIS AFTERNOON. MODELS ALL SEEM OUT TO LUNCH WITH THE PATTERN. INITIALIZATION OVER THE EASTERN U.S IS MUCH SUSPECT AS THE CONVECTION HAS FALLEN WELL BETWEEN UPPER AIR SITES. THE ETA/MESOETA HAVE THUS TAKEN MUCH OF THE PRECIPITATION SOUTH AND EAST OF THE AREA. NGM IS EVEN QUESTIONABLE AT THIS TIME SO HAVE OPTED TO GO CLOSE TO MOS. THE CONVECTIVE COMPLEX OVER IL/KY HAS STARTED TO PUSH WELL INTO THE MOISTURE LADEN AIR OVER WEST TN. THE 12Z ANALYSIS OF THE 925 AND 850 DEWPOINTS SHOW THE MOISTURE AXIS EXTENDS FROM NEW ORLEANS TO NASHVILLE. THIS IS ALSO IN A FAVORED FLOW REGION FOR MAXIMUM STORM INFLOW. THE BOW WHICH HAS DEVELOPED OVER WEST TN SHOULD CONTINUE TO PUSH SOUTH THROUGH SUNSET. THIS WILL SET THE STAGE FOR REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG THE OHIO RIVER VALLEY AND OVER MUCH OF TN...ON THE PREEXISTING OUTFLOW BOUNDARIES. THE SOUTHWEST FLOW WILL USHER ADDITIONAL SHOWER DEVELOPMENT INTO EASTERN KENTUCKY OVERNIGHT. POTENTIAL EXISTS FOR A LONGER PERIOD OF RAIN OVER THE FORECAST AREA BUT WILL NOT ISSUE ANY WATCHES AS AREA IS NOT CLEARLY DEFINED. NEXT QUESTION IS THE EXTENDED PERIOD FOR THE FIRST PART OF THE WEEKEND. AS PER EXTENDED PROG DISCUSSION FEEL THAT THE MRF IS THE BEST SOLUTION NOW AND WILL FOLLOW CLOSELY. THE FAST WLY FLOW OVER THE NORTHERN PLAINS WILL HELP PUSH THE NEXT TROF INTO THE EASTERN U.S. THIS WEEKEND FOR A GOOD CHANCE OF RAIN AND SLIGHTLY COOLER WEATHER. OZFJKL OUT SOON. .JKL...NONE. LEWIS l
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:23 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee | 37 min |
| Aug 7, 4:52 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Powell | 23 min |
| Aug 7, 5:18 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Powell, Wolfe | 27 min |
| Aug 7, 6:00 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 60 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.